Hail, Hartley
- When
- June 16, 7:48 PM CST to 7:50 PM CST
- Where
- Hartley County, 7.48 mi NW of Romero
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.800, -103.020
Severe thunderstorms moved across the northwest and south central Texas Panhandle during the evening hours producing damaging thunderstorm wind gusts and hail. There were no reports of injuries or fatalities.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms moved across the northwest and south central Texas Panhandle during the evening hours producing damaging thunderstorm wind gusts and hail. There were no reports of injuries or fatalities.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 16, 5:18 PM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 618 PM CDT SAT JUN 16 2012 .AVIATION... FOR THE 00Z TAFS...VFR CONDITIONS ARE FORECASTED FOR THE PERIOD. THE FOCUS OF CONCERN...HOWEVER IS PRECIPITATION CHANCES THIS EVENING. STORMS ARE SURROUNDING THE AREA AND SLOW MOVING. THE TAF SITE THAT HAS THE BEST CHANCE TO SEE LOWER THAN VFR CONDITIONS IS GUY AS STORMS SLOWLY MOVE IN FROM NEW MEXICO. AT THIS POINT HAVE LEFT MENTION OF TS OR LOWERED CEILINGS OUT OF THE TAFS AS STORMS STRUGGLE TO STAY ORGANIZED...HOWEVER WILL AMEND AS NECESSARY AND AS STORM FORMATION BECOMES MORE WELL DEFINED. WINDS SHOULD REMAIN LIGHT AT ALL SITES THROUGH THE PERIOD AND GENERALLY OUT OF THE SOUTH EXCEPT AT GUY WHERE WINDS WILL SWING TO OUT OF THE NORTH OVERNIGHT. MOULTON && .PREV DISCUSSION... /ISSUED 315 PM CDT SAT JUN 16 2012/ DISCUSSION... NO THUNDERSTORMS HAVE DEVELOPED YET ACROSS THE PANHANDLES...AS CURRENT TEMPERATURES HAVE NOT YET REACHED CONVECTIVE TEMPERATURE ACROSS MOST LOCATIONS. VISIBLE SATELLITE REVEALS THAT CUMULUS IS DEVELOPING HOWEVER. HAVE INCREASED POPS FOR TONIGHT...WITH SCATTERED THUNDERSTORMS FORECAST FOR ALL SECTIONS. LOWER LEVELS ARE EXPECTED TO CONTINUE MOISTENING...FURTHER ENHANCING INSTABILITY. STEEPER MID-LEVEL LAPSE RATES OVER NORTHWEST SECTIONS EXPECTED TO PROVIDE CONVECTIVE SUPPORT TO MID-LEVEL VORTICITY MAXIMUM WHICH SHOULD TRAVERSE NORTHERN ZONES. THUNDERSTORMS WEST AND NORTH OF FORECAST AREA MAY GENERATE OUTFLOW BOUNDARIES WHICH WOULD ENHANCE LOW-LEVEL SUPPORT. HEAVY RAIN WILL BE POSSIBLE DUE TO DEEP RICH MOISTURE AND EXPECTED SLOW MOVEMENT OF THUNDERSTORMS. ANOTHER ROUND THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON... MAINLY ACROSS THE SOUTHEAST HALF OF THE FORECAST AREA WHERE DEEPER MOISTURE EXPECTED TO BE IN PLACE AHEAD OF SHORTWAVE TROF IN NORTHWEST FLOW ALOFT. HAVE INTRODUCED SLIGHT CHANCE OF EVENING THUNDERSTORMS ACROSS SOUTHEAST SECTIONS..AS RESIDUAL INSTABILITY WILL BE IN PLACE AS LOW-LEVEL JET DEVELOPS. NO POPS IN REMAINDER OF FORECAST. 03 COCKRELL FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR THE NEXT SEVERAL DAYS. SOUTHERLY WINDS WILL BECOME BREEZY ACROSS EASTERN SECTIONS ON SUNDAY AND MONDAY...BUT RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN ABOVE 20 PERCENT. IN WESTERN SECTIONS... RELATIVE HUMIDITY VALUES WILL FALL BELOW 20 PERCENT...BUT WINDS WILL REMAIN LIGHT TO MODERATE. 03 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 342 PM CDT SAT JUN 16 2012 OKZ001>003-TXZ001>020-171100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 342 PM CDT SAT JUN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE PANHANDLES THROUGH TONIGHT. SOME STORMS COULD BECOME STRONG TO SEVERE. LARGE HAIL UP TO THE SIZE OF HALF DOLLARS AND DAMAGING WINDS UP TO 70 MPH WILL BE THE PRIMARY HAZARDS. IN ADDITION...LOCALLY HEAVY RAIN COULD LEAD TO FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG TO MARGINALLY SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ON SUNDAY AFTERNOON AND EVENING ACROSS MAINLY THE SOUTHEAST HALF OF THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING...AND POSSIBLY AGAIN ON SUNDAY ACROSS THE PANHANDLES. COCKRELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 640 PM CDT SAT JUN 16 2012 OKZ001-170045- CIMARRON OK- 640 PM CDT SAT JUN 16 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT FOR CIMARRON COUNTY. AT 636 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A GROUP OF STRONG THUNDERSTORM IN NORTHWEST CIMARRON COUNTY...MOVING NORTHEAST AT 10 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. MOULTON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 758 PM CDT SAT JUN 16 2012 OKZ001-170200- CIMARRON OK- 758 PM CDT SAT JUN 16 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT FOR CIMARRON COUNTY. AT 754 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 4 MILES NORTHWEST OF WHEELESS...OR ABOUT 25 MILES WEST OF BOISE CITY...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. MOULTON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 802 PM CDT SAT JUN 16 2012 TXZ001-006-011-170200- DALLAM TX-HARTLEY TX-OLDHAM TX- 802 PM CDT SAT JUN 16 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT FOR OLDHAM...HARTLEY AND DALLAM COUNTIES. AT 758 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A GROUP OF THUNDERSTORMS IN FAR EASTERN NEW MEXICO...MOVING NORTHEAST AT 30 MPH. THIS STORM HAS A HISTORY OF PRODUCING SMALL HAIL AND STRONG WINDS. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. MOULTON
The Amarillo radar (KAMA), 134 km away, was scanning. The volume nearest the first event began at 01:48 UTC.
9 thunderstorm wind, 1 hail. Local standard time, as filed.
A trained spotter reported that the thunderstorm wind gusts blew down tree limbs which were four to six inches in diameter. There were no reports of injuries or fatalities.
The Office of Emergency Management for Amarillo/Potter/Randall reported that the thunderstorm wind gusts knocked off a tractor trailer off its jacks and was blown over. There were also power lines that were blown down. There were no reports of injuries or fatalities.
The Texas Department of Transportation reported that thunderstorm wind gusts blew down three inch diameter tree limbs from a pine tree. There were no reports of injuries or fatalities.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390414, 390415, 390418, 390420, 390425, 390422, 390421, 390424, 390423, 390426.